Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Computing the homology of Koszul complexes


Author: Bernhard Köck
Journal: Trans. Amer. Math. Soc. 353 (2001), 3115-3147
MSC (2000): Primary 13D25, 19E20, 14C40, 13D15
DOI: https://doi.org/10.1090/S0002-9947-01-02723-4
Published electronically: April 10, 2001
MathSciNet review: 1828601
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $R$ be a commutative ring and $I$ an ideal in $R$ which is locally generated by a regular sequence of length $d$. Then, each f. g. projective $R/I$-module $V$ has an $R$-projective resolution $P.$ of length $d$. In this paper, we compute the homology of the $n$-th Koszul complex associated with the homomorphism $P_1 \rightarrow P_0$ for all $n \ge 1$, if $d=1$. This computation yields a new proof of the classical Adams-Riemann-Roch formula for regular closed immersions which does not use the deformation to the normal cone any longer. Furthermore, if $d=2$, we compute the homology of the complex $N\, \operatorname{Sym}^2 \, \Gamma(P.)$ where $\Gamma$ and $N$ denote the functors occurring in the Dold-Kan correspondence.


References [Enhancements On Off] (What's this?)

  • [ABW] K. AKIN, D. A. BUCHSBAUM, and J. WEYMAN, Schur functors and Schur complexes, Adv. Math. 44 (1982), 207-278. MR 84c:20021
  • [AT] M. F. ATIYAH and D. O. TALL, Group representations, $\lambda $-rings and the $J$-homomorphism, Topology 8 (1969), 253-297. MR 39:5702
  • [SGA6] P. BERTHELOT, A. GROTHENDIECK, and L. ILLUSIE, ``Théorie des Intersections et Théorème de Riemann-Roch'', Lecture Notes in Math. 225 (Springer, Berlin, 1971). MR 50:7133
  • [DP] A. DOLD and D. PUPPE, Homologie nicht-additiver Funktoren. Anwendungen, Ann. Inst. Fourier Grenoble 11 (1961), 201-312. MR 27:186
  • [E] S. EILENBERG, Abstract description of some basic functors, J. Indian Math. Soc. 24 (1960), 231-234. MR 23:A2454
  • [EM] S. EILENBERG and S. MAC LANE, On the groups $H(\pi,n)$, II, Ann. of Math. 60 (1954), 49-139. MR 16:391
  • [FL] W. FULTON and S. LANG, ``Riemann-Roch algebra'', Grundlehren Math. Wiss. 277 (Springer, New York, 1985). MR 88h:14011
  • [G] D. R. GRAYSON, Adams operations on higher $K$-theory, K-theory 6 (1992), 97-111. MR 94g:19005
  • [I1] L. ILLUSIE, ``Complexe Cotangent et Déformations I'', Lecture Notes in Math. 239 (Springer, Berlin, 1971). MR 58:10886a
  • [I2] -, ``Complexe Cotangent et Déformations II'', Lecture Notes in Math. 283 (Springer, Berlin, 1972). MR 58:10886b
  • [JM] B. JOHNSON and R. MCCARTHY, Linearization, Dold-Puppe stabilization, and Mac Lane's $Q$-construction, Trans. Amer. Math. Soc. 350 (1998), 1555-1593. MR 98i:18007
  • [J] J. P. JOUANOLOU, Riemann-Roch sans dénominateurs, Invent. Math. 11 (1970), 15-26. MR 48:11115
  • [K1] B. K¨OCK, The Grothendieck-Riemann-Roch theorem for group scheme actions, Ann. Sci. École Norm. Sup. 31 (1998), 415-458. MR 99f:14010
  • [K2] -, Riemann-Roch for tensor powers, Math. Z. 233 (2000), 755-801. CMP 2000:13
  • [M] Y. I. MANIN, Lectures on the $K$-functor in algebraic geometry, Russian Math. Surveys 24, No. 5 (1969), 1-89. MR 42:265
  • [S] C. SOULÉ, Opérations en $K$-théorie algébrique, Canad. J. Math. 37, No. 3 (1985), 488-550. MR 87b:18013
  • [TT] R. W. THOMASON and T. TROBAUGH, Higher algebraic $K$-theory of schemes and of derived categories, in: ``The Grothendieck Festschrift, Vol. III'', Progr. Math. 88 (Birkhäuser, Boston, 1990), 247-435. MR 92f:19001
  • [Wa] C. E. WATTS, Intrinsic characterizations of some additive functors, Proc. Amer. Math. Soc. 11 (1960), 5-8. MR 22:9528
  • [W] C. A. WEIBEL, ``An introduction to homological algebra'', Cambridge Stud. Adv. Math. 38 (Cambridge University Press, Cambridge, 1994). MR 95f:18001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13D25, 19E20, 14C40, 13D15

Retrieve articles in all journals with MSC (2000): 13D25, 19E20, 14C40, 13D15


Additional Information

Bernhard Köck
Affiliation: Mathematisches Institut II, Universität Karlsruhe, 76128 Karlsruhe, Germany
Address at time of publication: Faculty of Mathematical Studies, University of Southampton, Southampton SO17 1BJ, United Kingdom
Email: Bernhard.Koeck@math.uni-karlsruhe.de

DOI: https://doi.org/10.1090/S0002-9947-01-02723-4
Keywords: Koszul complex, Dold-Kan correspondence, cross effect functor, symmetric power operation, Adams-Riemann-Roch theorem, plethysm problem
Received by editor(s): May 30, 1999
Received by editor(s) in revised form: January 30, 2000
Published electronically: April 10, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society